Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 1, 2022, 9:39 PM CST for 5 counties in Texas. It took effect at Jan 2, 2022, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2022, 9:39 PM CST (03:39 UTC)
- In effect from
- Jan 2, 2022, 6:00 AM CST
- Expired
- Jan 2, 2022, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203 WWUS74 KBRO 020339 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 939 PM CST Sat Jan 1 2022 TXZ250-251-254-353-021145- /O.NEW.KBRO.WI.Y.0001.220102T1200Z-220103T0000Z/ /O.CON.KBRO.FZ.A.0002.220103T0900Z-220103T1400Z/ Brooks-Inland Kenedy-Inland Willacy-Northern Hidalgo- Including the cities of Falfurrias, Sarita, Raymondville, and San Manuel 939 PM CST Sat Jan 1 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts 40 to 45 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 29 possible. * WHERE...Brooks, Inland Kenedy, Inland Willacy and Northern Hidalgo Counties. * WHEN...For the Wind Advisory, from 6 AM to 6 PM CST Sunday. For the Freeze Watch, from late Sunday night through Monday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freezing temperatures 32 degrees or below may occur for 2 to 5 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ253-255>257-351-021145- /O.NEW.KBRO.WI.Y.0001.220102T1200Z-220103T0000Z/ Southern Hidalgo-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 939 PM CST Sat Jan 1 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...North winds 25 to 35 mph with gusts up to 40 to 45 mph expected. * WHERE...Cameron, Southern Hidalgo, Coastal Willacy, and Coastal Kenedy Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ248-249-252-021145- /O.CON.KBRO.FZ.A.0002.220103T0900Z-220103T1400Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 939 PM CST Sat Jan 1 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Zapata, Starr, Inland Willacy and Northern Hidalgo Counties. * WHEN...From late Sunday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Freezing temperatures 32 degrees or below may occur for 2 to 5 hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
501 WWUS74 KBRO 020908 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 308 AM CST Sun Jan 2 2022 TXZ250-251-254-353-030000- /O.UPG.KBRO.FZ.A.0002.220103T0900Z-220103T1400Z/ /O.NEW.KBRO.FZ.W.0001.220103T0900Z-220103T1400Z/ /O.CON.KBRO.WI.Y.0001.220102T1200Z-220103T0000Z/ Brooks-Inland Kenedy-Inland Willacy-Northern Hidalgo- Including the cities of Falfurrias, Sarita, Raymondville, and San Manuel 308 AM CST Sun Jan 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST MONDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28 degrees expected. For the Wind Advisory, north winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Brooks, Inland Kenedy, Inland Willacy and Northern Hidalgo Counties. * WHEN...For the Freeze Warning, from 3 AM to 8 AM CST Monday. For the Wind Advisory, until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ248-249-252-030000- /O.UPG.KBRO.FZ.A.0002.220103T0900Z-220103T1400Z/ /O.NEW.KBRO.FZ.W.0001.220103T0900Z-220103T1400Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 308 AM CST Sun Jan 2 2022 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST MONDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...Zapata, Jim Hogg and Starr Counties. * WHEN...From 3 AM to 8 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ253-255>257-351-030000- /O.CON.KBRO.WI.Y.0001.220102T1200Z-220103T0000Z/ Southern Hidalgo-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 308 AM CST Sun Jan 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Cameron, Coastal Kenedy, Southern Hidalgo, and Coastal Willacy Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
498 WWUS74 KBRO 022357 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 557 PM CST Sun Jan 2 2022 TXZ250-251-254-353-031400- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-220103T0000Z/ /O.CON.KBRO.FZ.W.0001.220103T0900Z-220103T1400Z/ Brooks-Inland Kenedy-Inland Willacy-Northern Hidalgo- Including the cities of Falfurrias, Sarita, Raymondville, and San Manuel 557 PM CST Sun Jan 2 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Brooks, Inland Kenedy, Inland Willacy and Northern Hidalgo Counties. * WHEN...For the Freeze Warning, from 3 AM to 8 AM CST Monday. For the Wind Advisory, until 6 PM CST this evening. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ253-255>257-351-030100- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-220103T0000Z/ Southern Hidalgo-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 557 PM CST Sun Jan 2 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds have calmed below advisory criteria and the Wind Advisory will be allowed to expire at 6 PM. $$ TXZ248-249-252-031400- /O.CON.KBRO.FZ.W.0001.220103T0900Z-220103T1400Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 557 PM CST Sun Jan 2 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST MONDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...Zapata, Jim Hogg and Starr Counties. * WHEN...From 3 AM to 8 AM CST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 1, 6:34 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 1, 6:34 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
634 PM CST Sat Jan 1 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Vsbl/IR satl imagery shows some pretty decent high
level cld decks advecting over the western portions of Deep South
TX. Otherwise, VFR conditions will prevail for all 3 RGV airports
throughout the first half of the upcoming aviation forecast.
Farther north, surface obs and IR satl imagery shows the very cold
airmass pushing south across the northern portions of TX. This
front is expect to push through the RGV around or just before
sunrise on Sun. This will result in a pretty dramatic wind shift
and increase in surface winds after sunrise Sun. There will be a
brief window of some possible IFR/MVFR conditions for a few hours
as the front clears the BRO region. But any reductions to
ceilings/vsbys should be pretty short lived. Drier air filter in
behind the cold front will maintain VFR conditions after sunrise
tomorrow throughout the afternoon hours.
&&
.PREV DISCUSSION... /issued 316 PM CST Sat Jan 1 2022/
SHORT TERM (Tonight through Sunday Night): Winds along the coast are
finally beginning to decrease early this afternoon after persistent
wind gusts between 30 and 40 mph from a potent low-level jet
overhead earlier this morning. Winds have now shifted south to south-
southwest to southwest as a pre-frontal trough currently works its
way through western and central portions of the CWA. This is the
main feature that has allowed temperatures to spike into the lower-
middle 90s across the district as of 2 PM CST. Still expecting
temperatures to increase a degree or two before sunset. Daily
records have already been broken at McAllen, Harlingen, and
Brownsville.
The main focus in the short-term period continues to be on a strong
cold front that is forecast to push through the CWA late tonight
into early Sunday morning. Latest model guidance continues to
indicate a very windy, dry, and chilly Sunday behind the strong cold
front. Sustained northerly wind speeds between 20 and 30 mph, with
gusts in excess of 40 mph at times will be common through much of
the day, with peak speeds occurring in the morning and early
afternoon. A Wind Advisory is looking more and more likely for at
least some portions of Deep South Texas, especially along the coast
where wind speeds will be strongest. The high temperatures Sunday
will occur around midnight, before the front arrives. Temperatures
are expected to fall into the 50s for most of the day; temps may
briefly warm up into the lower 60s in the RGV as clouds clear in the
afternoon before rapidly falling after sunset. There will be some
fire weather concerns Sunday morning and afternoon. Please see the
Fire Weather Discussion below.
Modest radiational cooling will occur Sunday night as northerly
winds become light and skies become mostly clear. Low temperatures
are anticipated to be the coldest of the season, with widespread low-
mid 30s and even upper 20s in the Ranchlands. The Freeze Watch
remains in effect for Jim Hogg, Brooks, and inland Kenedy counties
and has been expanded to include Zapata, Starr, northern Hidalgo,
and inland Willacy counties between 3 AM and 8 AM Monday morning.
LONG TERM (Monday through Saturday): Zonal flow returns for Monday
as the trough and cold front will be east of the area by that time.
Temperatures will still be cool for Monday with highs in the low 60s
and lows in the low 40s. Had to lower temperatures for Monday by a
few degrees for the entire CWA. By Tuesday afternoon, a weak mid-
level ridge begins to build over the eastern United States helping
to bring back our southerly flow and warmer temperatures. For most
of the work week, zonal flow dominates with calm southerly winds and
highs in the 70s and lows in the low 50s near seasonal averages. No
rain is expected through Wednesday.
Starting on Thursday, a 500mb level trough works its way over the
Central Plains bringing us our next cold front. However, at this
time, this front seems to be more of a "cool" front as it doesn't
appear to be as robust as the front we will see tonight. The main
forecast update would be the intensity and timing of the front.
Models are indicating a slower track with the front with it moving
into the CWA overnight Thursday into Friday. The front struggles to
stay together as it pushes further south towards Deep South Texas.
It appears to weaken as it moves through the state of Texas. Winds
turn northerly and increase mostly over the Gulf Waters and coastal
counties. High temperatures are expected to drop by about 10 degrees
from Thursday to Friday going from the mid 70s to mid 60s. The
coldest night of the Long Term period would be right after the front
moves through on Thursday night with lows in the 40s. Dewpoints also
take a dip by Friday with dewpoints in the 20s and 30s. As far as
precipitation goes, there is a slight chance for light rain mostly
over the Gulf Waters.
FIRE WEATHER (Sunday): A strong cold front will produce very dry
and very windy conditions in its wake on Sunday. Latest forecast
model guidance has relative humidity values dropping into the teens
and twenty percent range to the coast beginning late-morning and
through the afternoon hours. Meanwhile, 20 foot wind speeds will
remain breezy and gusty, sustained between 15 and 25 mph, with
higher gusts. Luckily, the current and near-term forecast Fuel
Dryness from Texas A&M Forest Service shows Above Normal Moisture
for the region, which may inhibit some of the fire weather concern
for Sunday. However, conditions will still be ripe for rapid fire
growth if wildfires do spark up. Went ahead and issued a Fire
Weather Watch for all eight counties in Deep South Texas Sunday
morning through the afternoon.
MARINE (Tonight through Sunday Night): Buoy 42020 reported south
winds around 16 knots gusting to around 19 knots with seas
slightly over 7.5 feet with a period of 8 seconds at 1410 CST/2010
UTC. Small Craft Advisory conditions will persist on the Gulf
waters through the rest of the afternoon as wind speeds and wave
heights continue to improve from this morning. However, a strong
cold front will cause adverse and hazardous marine conditions
after midnight tonight and through much of Sunday. A Gale Warning
remains in effect for all of the lower Texas coastal waters
through 6 PM Sunday. Marine conditions will begin to gradually
improve thereafter into Monday morning as high pressure begins to
settle in.
(Monday through Saturday): Winds and seas begin to relax
after the front exists the area on Monday. Much improved marine
conditions are anticipated by Monday afternoon. Favorable marine
conditions through Wednesday night before the passage of another
front on Thursday when seas increase to 5 to 7 feet. Small Craft
Advisory may be needed while the front moves through Deep South
Texas. Adverse marine conditions quickly diminish by Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 57 62 38 62 / 10 0 0 0
BROWNSVILLE 58 62 36 63 / 10 0 0 0
HARLINGEN 56 60 34 61 / 0 0 0 0
MCALLEN 55 62 35 61 / 0 0 0 0
RIO GRANDE CITY 56 61 32 62 / 0 0 0 0
SOUTH PADRE ISLAND 61 65 44 60 / 10 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 6 PM CST this evening for TXZ256-257-
351.
Fire Weather Watch from Sunday morning through Sunday afternoon
for TXZ248>257-351-353.
Freeze Watch from late Sunday night through Monday morning for
TXZ248>252-254-353.
GM...Gale Warning from 4 AM to 6 PM CST Sunday for GMZ130-132-135-150-
155-170-175.
Small Craft Advisory until 6 PM CST this evening for GMZ150-155-
170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term/Aviation...60-Speece
Long Term/Upper Air...54-BHMHazardous weather outlook, Jan 1, 9:33 PM CST, 6 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 933 PM CST Sat Jan 1 2022 TXZ248>257-351-353-022215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 933 PM CST Sat Jan 1 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight High risk of rip currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Wind Advisory is in effect for Brooks, Hidalgo, Kenedy, Willacy, and Cameron Counties from 6 AM CST through 6 PM CST Sunday. A Fire Weather Watch is in effect for the entire County Warning Area from 9 AM CST through 6 PM CST Sunday. An elevated risk of rip currents will occur on Sunday and Monday and again on Thursday and Friday. A Freeze Watch is in effect for Zapata, Jim Hogg, Starr, Brooks, North Hidalgo, and the inland portions of Kenedy and Willacy Counties from 3 AM through 8 AM CST Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-022215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 933 PM CST Sat Jan 1 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Gale Warning is in effect for the Laguna Madre and Gulf of Mexico waters from 0 to 60 nautical miles offshore from 4 AM CST through 6 PM CST Sunday. Small Craft Advisory conditions will occur along the lower Texas Coast Sunday night and Monday and possibly again Thursday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:08 AM CST | Freeze Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more | 29 hr |
| Jan 2, 3:18 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 15 hr |
| Jan 2, 3:26 AM CST | Rip Current Statement | BRO | Kenedy | 15 hr |
| Jan 2, 3:16 PM CST | Coastal Flood Advisory | BRO | Kenedy | 8 hr |
| Jan 2, 5:38 PM CST | Small Craft Advisory | BRO | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.